Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS Key West, FL

January 28, 2016

NWS Key West, FL issued this small craft advisory at Jan 28, 2016, 4:42 AM EST. It took effect at Jan 28, 2016, 10:00 AM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2016, 4:42 AM EST (09:42 UTC)
In effect from
Jan 28, 2016, 10:00 AM EST
Expired
Jan 29, 2016, 2:47 PM EST
In force
29 hr
Issued by
NWS Key West, FL

The text

As transmitted.

537 
WHUS72 KKEY 280942
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
442 AM EST THU JAN 28 2016


GMZ031>035-042>044-052>055-072>075-281600-
/O.NEW.KKEY.SC.Y.0011.160128T1500Z-160129T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
442 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR ALL COASTAL WATERS OF THE FLORIDA KEYS FOR INCREASING
WINDS.

* WINDS...SOUTHWEST WINDS WILL BECOME WEST AND INCREASE TO 20 TO 25
  KNOTS TODAY.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE EXTREME
  SOUTHEAST GULF WATERS AND STRAITS OF FLORIDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

KN
6 follow-up statements
600 
WHUS72 KKEY 281518
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1018 AM EST THU JAN 28 2016

GMZ031>035-042>044-052>055-072>075-282200-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-160129T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1018 AM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED SOUTH TO SOUTHWEST SURFACE WINDS OF 15 TO 20
  KNOTS WILL BECOME WEST AND INCREASE TO NEAR 20 KNOTS THIS
  AFTERNOON.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED IN THE GULF
  STREAM...AS WELL AS ON THE COASTAL WATERS OF THE OFFSHORE GULF OF
  MEXICO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
879 
WHUS72 KKEY 281905
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
205 PM EST THU JAN 28 2016

GMZ031>035-042>044-052>055-072>075-290400-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-160129T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
205 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED WEST TO NORTHWEST SURFACE WINDS WILL INCREASE TO
  20 TO 25 KNOTS THIS EVENING. 

* WAVES/SEAS...SEAS AS HIGH AS 8 FEET EXPECTED ON THE COASTAL WATERS
  OF THE OFFSHORE GULF OF MEXICO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
867 
WHUS72 KKEY 290323
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1023 PM EST THU JAN 28 2016

GMZ031>035-042>044-052>055-072>075-291000-
/O.CON.KKEY.SC.Y.0011.000000T0000Z-160129T1000Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1023 PM EST THU JAN 28 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...SUSTAINED NORTHWEST WINDS WILL INCREASE TO NEAR 20 KNOTS
  AND GUSTY OVERNIGHT. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED ON THE COASTAL
  WATERS OF THE OFFSHORE GULF OF MEXICO AND THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
542 
WHUS72 KKEY 290924
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
424 AM EST FRI JAN 29 2016


GMZ031>035-042>044-052>055-072>075-291600-
/O.EXT.KKEY.SC.Y.0011.000000T0000Z-160129T1600Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
424 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT...

* WINDS...NORTHWEST WINDS NEAR 20 KNOTS AND GUSTY ARE EXPECTED.

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET ARE EXPECTED ON THE 
  COASTAL WATERS OF THE OFFSHORE GULF OF MEXICO AND THE GULF 
  STREAM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

KN
122 
WHUS72 KKEY 291516
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1016 AM EST FRI JAN 29 2016

GMZ031>035-042>044-052>055-072>075-292200-
/O.EXT.KKEY.SC.Y.0011.000000T0000Z-160129T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1016 AM EST FRI JAN 29 2016

...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL WINDS DECREASE...

* WINDS...SUSTAINED NORTHWEST TO NORTH SURFACE WINDS NEAR 20 KNOTS
  WILL DECREASE TO 10 TO 15 KNOTS THIS AFTERNOON. 

* WAVES/SEAS...SEAS AS HIGH AS 7 FEET EXPECTED ON THE COASTAL WATERS
  OF THE OFFSHORE GULF OF MEXICO AND IN THE GULF STREAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.

&&

$$
BS
152 
WHUS72 KKEY 291947
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
247 PM EST FRI JAN 29 2016

GMZ031>035-042>044-052>055-072>075-292100-
/O.CAN.KKEY.SC.Y.0011.000000T0000Z-160129T2200Z/
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
247 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY...WHICH WAS IN EFFECT FOR ALL KEYS COASTAL WATERS. 

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 27, 10:00 PM EST, 6 hours 42 minutes earlier.

Area forecast discussion, Jan 27, 10:00 PM EST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1000 PM EST WED JAN 27 2016

.DISCUSSION...
.CURRENTLY...
UNDER CLOUDY SKIES WITH LIGHT AND VARIABLE WINDS...TEMPERATURES ARE
HOVERING AROUND 70 DEGREES ALONG THE FLORIDA KEYS. MEANWHILE...LOCAL
RADARS ARE DETECTING SCATTERED SHOWERS ACROSS OUR COUNTY WARNING
AREA. SURFACE WISE...AN ELONGATED AREA OF LOW PRESSURE IS DRAPED
FROM THE YUCATAN PENINSULA...TO ACROSS SOUTH CENTRAL FLORIDA.
WINDS ARE LIGHT AND VARIABLE EXCEPT SOUTH TO SOUTHWEST NEAR 10 KNOTS
FROM SMITH SHOAL LIGHT TO BEYOND DRY TORTUGAS. OTHERWISE...OUR
EVENING SOUNDING IS EXTREMELY MOIST (PWAT 1.92 INCHES) WITH ONLY
MODEST LAPSE RATES. MODERATE TO STRONG UNIDIRECTIONAL SOUTH TO
SOUTHWEST WINDS REACH UP TO 500 MB...BEFORE BECOMING UNIDIRECTIONAL
WESTERLY ABOVE.

.SHORT TERM (REST OF TONIGHT)...GIVEN PERSISTENT WARM AIR ADVECTION
UP TO 700 MB...A COUPLE OF SUBTLE MID AND UPPER LEVEL DISTURBANCES
TRAVERSING THROUGH THE EASTERN GULF OF MEXICO COMBINED WITH AN
ABUNDANCE OF MOISTURE WILL PROMPT ABOVE NORMAL RAIN CHANCES TONIGHT.
GIVEN A NEARLY SATURATED ATMOSPHERE AND MODEST LAPSE RATES...ONLY A
FEW THUNDERSTORMS ARE ANTICIPATED. TEMPERATURES WILL AVERAGE NEAR OR
JUST ABOVE 70 DEGREES. SINCE THE CURRENT FORECAST HANDLES THE
SITUATION WELL...NO ADJUSTMENT IS PLANNED.

&&

.MARINE... OUTSIDE OF SHOWERS AND A STRAY THUNDERSTORM...SOUTH TO
SOUTHWEST WINDS OF 15 KNOTS OR LESS CAN BE EXPECTED ON KEYS COASTAL
WATERS. WITH THAT SAID...A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR
AT LEAST A PORTION OF OUR MARINE DISTRICT WITH THE PASSAGE OF A
COLD FRONT THURSDAY AFTERNOON OR EVENING.

&&

.AVIATION...
SCATTERED SHOWERS HAVE NAVIGATED ACROSS THE ISLAND TERMINALS THIS
EVENING...AND THE EXPECTATION IS FOR COVERAGE TO DECREASE OVERNIGHT.
BRIEF PERIODS OF MVFR VIS/CIGS WILL BE POSSIBLE WITH ANY SHOWER
PASSAGE. WINDS HAVE GONE LIGHT AND VARIABLE THIS EVENING OUTSIDE OF
PASSING SHOWERS. SOUTHWESTERLY WINDS WILL INCREASE THURSDAY MORNING
AND VEER THROUGHOUT THE AFTERNOON AHEAD OF THE APPROACHING COLD
FRONT.

&&

.CLIMATE...
BACK IN THE YEAR 1905...THE LOW TEMPERATURE IN KEY WEST WAS 44
DEGREES. THIS SET THE DAILY RECORD FOR MINIMUM TEMPERATURE MEASURED
IN KEY WEST ON JANUARY 27TH...A RECORD WHICH STILL STANDS 111 YEARS
LATER. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........APA
AVIATION/NOWCASTS.....BF
DATA ACQUISITION......EV
VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Jan 27, 6:00 AM EST, 22 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST WED JAN 27 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-281100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
600 AM EST WED JAN 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR HAWK CHANNEL AND THE STRAITS
OF FLORIDA TODAY. EXPECT SOUTHEAST TO SOUTH WINDS OF 20 TO 25 KNOTS
WITH HIGHER GUSTS THIS MORNING...WITH SEAS OF 6 TO 9 FEET IN THE
STRAITS OF FLORIDA...AND UP TO 10 FEET IN THE GULF STREAM.

ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY
WINDS OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ON THURSDAY. THE PRIMARY
THUNDERSTORM HAZARDS WILL BE LIGHTNING STRIKES AND LOCALLY GUSTY
WINDS OF 35 TO 45 MPH.

A SMALL CRAFT ADVISORY MAY BE REQUIRED THURSDAY AFTERNOON
THROUGH FRIDAY NIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED FOR SATURDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KASPER

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 9:00 PM ESTSpecial Marine WarningKEY30 min
Jan 27, 11:30 PM ESTSpecial Marine WarningKEY30 min
Jan 28, 12:01 AM ESTSpecial Marine WarningKEY59 min
Jan 28, 12:01 AM ESTSpecial Marine WarningKEY59 min
Jan 28, 5:10 AM ESTSpecial Marine WarningKEY65 min
Jan 28, 5:52 AM ESTSpecial Marine WarningKEY53 min
Jan 28, 6:25 AM ESTSpecial Marine WarningKEY35 min

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.